Alert archive / Indiana / Small Craft Advisories in 2020
Small Craft Advisory 39, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at May 3, 2020, 11:39 AM EDT. It took effect at May 3, 2020, 9:00 PM EDT. It was in force for 26 hr.
The area
The counties it named.
The facts
- Issued
- May 3, 2020, 11:39 AM EDT (15:39 UTC)
- In effect from
- May 3, 2020, 9:00 PM EDT
- Expired
- May 4, 2020, 11:00 PM EDT
- In force
- 26 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
080 WHUS73 KIWX 031539 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1139 AM EDT Sun May 3 2020 LMZ046-032345- /O.NEW.KIWX.SC.Y.0039.200504T0100Z-200504T1500Z/ Michigan City IN to New Buffalo MI- 1139 AM EDT Sun May 3 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 11 AM EDT MONDAY... The National Weather Service in Northern Indiana has issued a Small Craft Advisory, which is in effect from 9 PM this evening to 11 AM EDT Monday. * WINDS...West winds turning out of the north and increasing to 10 to 15 knots this evening. * WAVES...Building to 3 to 5 feet this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
6 follow-up statements
188 WHUS73 KIWX 031923 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 323 PM EDT Sun May 3 2020 LMZ046-040330- /O.CON.KIWX.SC.Y.0039.200504T0100Z-200504T1500Z/ Michigan City IN to New Buffalo MI- 323 PM EDT Sun May 3 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 11 AM EDT MONDAY... * WINDS...West winds turning out of the northwest and increasing to 10 to 15 knots with gusts up to 25 knots this evening. * WAVES...Building to 3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
289 WHUS73 KIWX 040137 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 937 PM EDT Sun May 3 2020 LMZ046-041000- /O.CON.KIWX.SC.Y.0039.000000T0000Z-200504T1500Z/ Michigan City IN to New Buffalo MI- 937 PM EDT Sun May 3 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT MONDAY... * WINDS...West winds veering north and increasing to 10 to 20 knots with gusts up to 25 knots after midnight. * WAVES...Building to 3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
309 WHUS73 KIWX 040748 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 348 AM EDT Mon May 4 2020 LMZ046-041500- /O.CON.KIWX.SC.Y.0039.000000T0000Z-200504T1500Z/ Michigan City IN to New Buffalo MI- 348 AM EDT Mon May 4 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... * WINDS...10 to 15 knots with gusts up to 25 knots early this morning. * WAVES...3 to 5 feet.subsiding to 2 to 4 feet by this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
751 WHUS73 KIWX 041310 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 910 AM EDT Mon May 4 2020 LMZ043-042115- /O.EXB.KIWX.SC.Y.0039.000000T0000Z-200505T0300Z/ New Buffalo MI to St Joseph MI- 910 AM EDT Mon May 4 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... The National Weather Service in Northern Indiana has issued a Small Craft Advisory, which is in effect until 11 PM EDT this evening. * WINDS...10 to 20 knots diminishing to 10 to 15 knots tonight. * WAVES...3 to 5 feet subsiding to 2 to 4 feet by midnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ LMZ046-042115- /O.EXT.KIWX.SC.Y.0039.000000T0000Z-200505T0300Z/ Michigan City IN to New Buffalo MI- 910 AM EDT Mon May 4 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WINDS...10 to 20 knots diminishing to 10 to 15 knots tonight. * WAVES...3 to 5 feet subsiding to 2 to 4 feet by midnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
425 WHUS73 KIWX 041926 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 326 PM EDT Mon May 4 2020 LMZ043-046-050300- /O.CON.KIWX.SC.Y.0039.000000T0000Z-200505T0300Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 326 PM EDT Mon May 4 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WINDS...10 to 20 knots diminishing to 10 to 15 knots tonight. * WAVES...3 to 5 feet subsiding to 2 to 4 feet by midnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
588 WHUS73 KIWX 050245 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1045 PM EDT Mon May 4 2020 LMZ043-046-050345- /O.EXP.KIWX.SC.Y.0039.000000T0000Z-200505T0300Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1045 PM EDT Mon May 4 2020 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 11 PM EDT THIS EVENING... Winds and waves will continue to diminish overnight. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at May 3, 9:56 AM EDT, 1 hour 43 minutes earlier.
Area forecast discussion, May 3, 9:56 AM EDT, 1 hour 43 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 956 AM EDT Sun May 3 2020 .SYNOPSIS... Issued at 949 AM EDT Sun May 3 2020 More sunshine than clouds for much of the area today with high temperatures in the 60s. It will be cooler near the lake. A strong cold front marches through this evening, resulting in a cold night ahead. The next chance for rain is Monday night. && .UPDATE... Issued at 949 AM EDT Sun May 3 2020 Decided to remove the slight chance for sprinkles/showers late this afternoon. While there is a shortwave approaching from the west as evident on water vapor, dry air abounds in forecast soundings. In fact, forecast soundings are comparable (if not drier) to yesterday's. CAPE is difficult to come by as well. Lastly, subsidence is setting in from the surface to 700 mb as a high pushes in from the northwest. && .SHORT TERM...(Today and Tonight) Issued at 242 AM EDT Sun May 3 2020 A shortwave moving along the front just to the south is producing moderate rain showers, but these should move out of the area shortly after sunrise as the wave progresses eastward. The low level flow will begin to shift northwesterly, bringing much drier air into the region, and skies will clear for a time. This will allow temperatures to warm into the mid 60s to low 70s. The surface pressure gradient will also tighten with high pressure trying to push in from the west, and winds will become somewhat breezy in the afternoon. There is a weak shortwave that will move through during the afternoon and CAMs show some elevated returns, but the low-level atmosphere will be so dry with dewpoints dropping into the 30s, that it will be hard to get anything more than sprinkles. Increased clouds and virga are more likely. Winds will die down after sunset, but a secondary cold front will then move in from the north later this evening, with a brief gusty period mainly across northwest Indiana just south of Lake Michigan. This will bring a much cooler air mass, with overnight lows in the upper 30s to low 40s. && .LONG TERM...(Monday through Saturday) Issued at 242 AM EDT Sun May 3 2020 Dry, but cooler conditions can be expected Monday as weak ridging moves over the area. A low will then drop down from the northern plains on Monday night as another low moves into the Tennessee Valley. This puts the local area between these two systems. The NBM brings a good chance of rain for Tuesday, but there is still a lot of uncertainty with deterministic models keeping the area mostly dry until the northern low moves farther south on Tuesday night and Wednesday. Thursday is still expected to be under northwesterly flow and high pressure to the west. A deep closed low will bring broad troughing to the eastern U.S. on Friday with a quick front bringing a shot of rain mainly south. Friday night will then be very cold with lows near freezing. Showers will be possible Saturday on the backside of the low as a fairly strong shortwave rotates through the region. && .AVIATION...(For the 12Z TAFS through 12Z Monday Morning) Issued at 646 AM EDT Sun May 3 2020 No change to previous thinking with VFR conditions expected through the period. Winds will pick up a bit this afternoon, but will not be as strong as yesterday/ && .FIRE WEATHER... Issued at 646 AM EDT Sun May 3 2020 Strong mixing of lower dewpoints looks to occur this afternoon with RH values dropping below 30 percent and quite likely could drop to 20 to 25 percent in spots. In addition, winds will be below Red Flag criteria, but still 10 to 15 mph with some higher gusts. Last but not least temps in the upper 60s to near 70 will aid drying as well. All these factors will combine to bring increased fire danger this afternoon for much of the area with greater focus far southern Lower Michigan into northern Indiana. Handled in the HWO, fire weather products and social media for the time being and will defer SPS to day shift if needed. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && UPDATE...Brown SYNOPSIS...Brown SHORT TERM...Cobb LONG TERM...Cobb AVIATION...Fisher FIRE WEATHER...Fisher Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, May 3, 4:39 AM EDT, 7 hours before
Hazardous Weather Outlook National Weather Service Northern Indiana 439 AM EDT Sun May 3 2020 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-040845- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 439 AM EDT Sun May 3 2020 /339 AM CDT Sun May 3 2020/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...Today and tonight. Breezy northwest winds and very dry air will cause elevated fire weather concerns today. Caution should be used with any outdoor burning activities, including campfires. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-040845- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 439 AM EDT Sun May 3 2020 This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in Indiana, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.